MAUDE Adverse Event Report: BioFire Diagnostics, LLC FILMARRAY ME PANEL

BioFire Diagnostics, LLC FILMARRAY ME PANEL
Model Number RFIT-ASY-0118
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Summary: spsk nr.1 (zabrze, poland) reported both a false positive s.Agalactiae and hhv-6 result on the filmarray® meningitis/encephalitis (me) panel after testing two patient cerebrospinal fluid (csf) samples.The customer reported that due to the false positive s.Agalactiae result, that patient was indirectly impacted, specifically the patient may have received inappropriate treatment, which might lead to serious injury if it were to recur.No patient harm was reported.The investigation concluded that the most likely cause of the potential false-positive s.Agalactiae result was sensitivity/specificity differences between the biofire® me panel and other pcr method or contamination.
 
Event or Problem Description
Summary: spsk nr.1 ((b)(6), poland) reported a false positive s.Agalactiae and hhv-6 result on the filmarray® meningitis/encephalitis (me) panel after testing a patient cerebrospinal fluid (csf) sample.Due to the me panel result, the patient may have received inappropriate treatment.No patient harm was reported.Biofire has requested further information from the customer and is currently investigating this event.No remedial action, corrective action, preventive action, or field safety corrective action (fsca) has been deemed necessary at this time.
 
Additional Manufacturer Narrative
Investigation: a female patient born in 1977 presenting with gait disturbance was tested via cerebrospinal fluid (csf) using the filmarray® meningitis/encephalitis (me) on (b)(6) 2026.The me panel reported s.Agalactiae as detected.The me panel result was given to the patient and physician, and the patient received ampicillin iv for 14 days as a result.The patient was not harmed by the treatment.On an unknown date, the customer sent the same sample to the polish reference lab for confirmation where was sample was tested with real time pcr biorad cfx opus 96 dx.On (b)(6), 2026, the customer received the report from the reference lab with a negative result for this sample.On (b)(6), a second csf sample was collected and tested on the me panel resulting only in hhv6 as detected.The customer suspected that the result was a false positive because it did not match the clinical picture.No comparator testing was performed and the result was not alleged to have impacted patient management.The analysis of the me panel run file provided by the customer suggest a late signature for s.Agalactiae suggesting that target nucleic acid was present at low levels within the sample.Qc records for kit/pouch lot 1688025/3v8225 and instrument tm09438 were reviewed.All qc metrics for the pouch lot and instrument were met, and they passed qc.The discrepancy reported by the customer was not observed during the qc testing of this lot.Conclusion: the investigation concluded that the most likely cause of the discrepant streptococcus agalactiae result was sensitivity/specificity differences between the biofire® me panel and other pcr method or contamination.The biofire® filmarray® meningitis/encephalitis (me) panel is a qualitative multiplexed nucleic acid-based in vitro diagnostic test capable of the simultaneous detection and identification of multiple bacterial, viral, and yeast nucleic acids directly from csf specimens obtained via lumbar puncture from individuals with signs and/or symptoms of meningitis and/or encephalitis.While rare, discrepancies between biofire and other pcr methods are part of the normal performance of the product observed in the field.These discrepancies can be caused by differences in chemistries, organism targets, procedures, software analysis, and assay cut-off thresholds.Alternatively, the s.Agalactiae detection may be due to low-level contamination introduced during the testing process.Contamination events can present with late pcr signatures as observed in the customer run.Due to the sensitive nature of the me panel, there is a risk of false positive results from the introduction of exogenous organism or nucleic acid.While the pouch loading instructions and recommended cleaning steps are sufficient to eliminate contamination the majority of the time, it is possible that some organism/nucleic acid could be introduced during any part of the testing and pouch handling process.While the customer's stated decontamination procedure aligns with the recommendations provided by biomerieux, it is still possible sporadic contamination events may occur.Contamination can be introduced via the laboratory environment and equipment such as pipettes, pipette tips, etc., or personnel handling the sample.If false positive results occur and contamination is suspected, it is recommended to perform environmental testing/swabs of the area where biofire testing is performed "[flm1-prt-0230]".Clinical performance can be found in tables 9, 14, and 15 of the biofire me panel instruction booklet (https://www.Biofiredx.Qarad.Eifu.Online/iti/all?keycode=iti0035).

Brand Name
FILMARRAY ME PANEL
Common Device Name
FILMARRAY ME PANEL
Manufacturer (Section D)
BioFire Diagnostics, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BioFire Diagnostics, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
+1(385)770-1328
MDR Report Key50105690
Report Number3002773840-2026-00021
Device Sequence Number12075470
Product Code PLO
UDI-Device Identifier00815381020123
UDI-Public00815381020123
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K160462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2026
Device Model NumberRFIT-ASY-0118
Device Lot Number1688025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2026
Supplement Date Received by Manufacturer07/01/2026
Initial Report FDA Received Date07/31/2026
Supplement Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale